Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 328, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2006, 4:48 PM CDT for Hale County, Marengo County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2006, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 31, 2006, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 115 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:17 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 31, 3:17 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT MON JUL 31 2006 .SHORT TERM... A FEW SHOWERS HAVE DEVELOPED ACROSS CENTRAL ALABAMA THIS AFTERNOON AS THE RADAR SEEMS TO BE SOMEWHAT QUIET COMPARED TO THE PAST SEVERAL AFTERNOONS. THE WEAK VORT MAX THAT BROUGHT THE RAIN TO CENTRAL ALABAMA OVER THE WEEKEND HAS PUSHED WELL INTO MISSISSIPPI ALLOWING THE AREA TO REMAIN MOSTLY DRY. EXPECT AFTERNOON SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING BUT EVENTUALLY LOOSE THEIR STEAM WHEN THE SUN SETS. TUESDAY AND WEDNESDAY LOOK VERY SIMILAR AS THE UPPER HIGH REMAINS IN PLACE ACROSS THE EASTERN HALF OF THE U.S. THE BEST CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE SOUTH WHERE THE BEST MOISTURE AND LIFT WILL EXIST AND ALSO IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA WHERE DIFFERENTIAL HEATING WILL TAKE PLACE. MAV MOS HIGHS OF MID 90S LOOK REASONABLE FOR THIS TIME FRAME. LOW TEMPERATURES WILL ONLY DIP TO THE LOW TO MID 70S. .LONG TERM...(THURSDAY THROUGH SUNDAY) NO MAJOR WEATHER FEATURES WILL IMPACT THE AREA DURING THE EXTENDED PORTION OF THE FORECAST. THE UPPER RIDGE BEGINS TO FLATTEN ACROSS THE AREA BY THURSDAY AS SEVERAL DISTURBANCES PASS TO THE NORTH. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD BE THE NORM THURSDAY THROUGH THE WEEKEND. TEMPERATURES WILL ONCE AGAIN BE ABOVE SEASONAL NORMALS WITH MOST LOCATIONS MAKING IT INTO THE MID 90S FOR HIGHS AND LOW TO MID 70S FOR LOWS. && .AVIATION...DISCUSSION FOR 18Z TAFS. A FEW ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH 01Z. CEILINGS 4000 TO 6000 FEET WILL BE POSSIBLE. FROM 01Z THROUGH 08Z SCATTERED HIGH CLOUDS WILL BE POSSIBLE. AFTER 08Z SOME PATCHY FOG WILL DEVELOP WITH VISIBILITIES 4 TO 6 MILES LASTING 1 TO 2 HOURS AT MOST LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 94 71 93 / 10 30 10 30 ANNISTON 73 93 73 93 / 10 30 10 30 BIRMINGHAM 75 93 75 94 / 10 20 10 20 TUSCALOOSA 74 95 74 94 / 10 20 20 20 CALERA 73 95 73 94 / 10 20 10 20 AUBURN 72 93 74 92 / 10 20 10 20 MONTGOMERY 74 95 74 95 / 10 30 20 30 TROY 73 95 73 95 / 10 30 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 99/99/50
Hazardous weather outlook, Jul 31, 12:37 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT MON JUL 31 2006 ALZ011>015-017>050-011800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1237 PM CDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 80
In the hours before
Special weather statement, Jul 31, 3:41 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 PM CDT MON JUL 31 2006 ALZ014-312130- WINSTON- 341 PM CDT MON JUL 31 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 430 PM CDT... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GRAYSON...MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GRAYSON...HALEYVILLE AND DOUBLE SPRINGS THROUGH 430 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING TO YOU WHILE YOUR ARE INSIDE A SHELTER. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jul 31, 4:09 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT MON JUL 31 2006 ALZ011-312145- MARION- 409 PM CDT MON JUL 31 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 445 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF BRILLIANT...MOVING NORTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRILLIANT AND HAMILTON THROUGH 445 PM CDT. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WIND OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS... SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.